Thank goodness for this forum!

I was reminded this morning of how valuable this forum is. Out of the blue I started to have a visual migraine with the most spectacular light display. If I hadn't read that others on here had had this following ablation, I would have been panic stricken. I don't usually have visual migraine so it would have seemed very odd. Anyway it lasted about half an hour and with no ill effects afterwards. Apart from feeling tired and having the flashing lights I seem to be doing very well so far. Thanks to everyone for sharing your experiences. X

14 Replies

oldestnewest
  • good to hear all is going well- do take care!

  • +1 for this forum, for people with AF it's life-changing.

    I've had the visual migraine I think. Sat opposite my wife, then, with no feeling and no pain, there was suddenly two of her. One stationary and one was going round and round. I was talking to her and describing it as it was happening. Only lasted a minutes or so. It's never been repeated so far.

    Koll

  • Interesting - one of our daughters recently had an ocular migraine out of the blue after exercising too much... It sounds like a very scary thing to happen, thank goodness you were aware from the Forum that this can happen!

    Lis

  • Yes, I remember reading about these post ablation migraines.

    Dedeottie are you still taking the same dose of flecainide?

  • I am going for an appointment in 4 weeks which is when the flecanide dose will start to be reduced. I must admit I am looking forward to that day. So far my heart is behaving but know it is early days yet. I could have done without the migraine. I've had 2 this afternoon, yuk.x

  • Oh they sound tedious. But lucky you going back for reassurance after four weeks. I waited almost four months as my first appointment was cancelled. But they did ring my surgery to say I could drop another 100mgs of flecainide a day if I was OK after six weeks. I had dropped 100mgs on the day of the ablation. I rather ignored the bit of AF I had had and they seemed to think all was well as I was told to give it up altogether at the four month appointment. All doctors seem to have their own preferred M O. I do like life without flecainide although the funny feet linger on.

  • I find occular migraine tends to happen a few times and then go away for a long time. Mine seems to be related to a change from dim into bright lights!

  • Thanks Rosie. I hope mine go away soon then. X

  • After my ablation on the 15 January I got these flashing lights three or four times up to 10 days afterwards. I really think it is something you should be told before leaving the hospital. Like some others, I thought I was having a stroke before finding out what they were on this wonderful forum. Take care and make sure you rest :)

  • I'm so glad you said that! Those had been my thoughts exactly. I did a bit of internet research and it does seem that is something to do with the septal puncture as people who are born with a hole in the septal wall suffer a lot with visual migraine yes they really should warn us about this. It helps so much to know that others have had the same so thanks for your reply. How are you apart from that? Xx

  • Hello, and good to hear you are the right side of ablation, and just take it easy for as long as possible!

    I woke up with occular migraine in recovery after my second ablation, and they sort of panicked a bit - as did I!!! But it is something to do with the septal puncture, but as you say, it would have been good to have been warned. I did get them most days for a few hours for about four weeks after the ablation, and they gradually wained.

    Keep taking it easy!

    Ann

  • Thanks. So good to hear from others who have the same. I had a cracking headache afterwards which I could have done without.x

  • I have been AF free now for 4 weeks, touch wood. When I get anxious I get the fluttering which would have preceded AF before the ablation, and now it goes back into sinus rhythm. I did get a small hematoma which went after about 3 weeks. The only after effects I have is I get out of breath quicker than I did before and my BPM seem to be higher. I have halved my bisoprolol which could cause this but they were higher before I did this. I am still on 150mg flecanide daily. I have an appointment to see my EP on the 13 March so will see what he says. Bella :)

  • That all sound great. I think heart rate going up is common and goes down again when the heart is less traumatized. Mine is also higher , in the 70s as opposed to the 50s. Hope all continues to go well and keep posting.x

You may also like...